Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 173, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 6, 2014, 4:23 AM CDT for Vernon County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 4:23 AM CDT (09:23 UTC)
- Expired
- Jul 6, 2014, 4:42 AM CDT
- In force
- 19 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 87 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS53 KSGF 060923
SVRSGF
MOC217-061015-
/O.NEW.KSGF.SV.W.0173.140706T0923Z-140706T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 AM CDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 515 AM CDT
* AT 417 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
SCHELL CITY...AND MOVING EAST AT 10 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
HARWOOD AND SCHELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3806 9435 3806 9427 3804 9423 3806 9421
3805 9419 3806 9416 3806 9413 3804 9411
3804 9406 3789 9407 3790 9436
TIME...MOT...LOC 0923Z 275DEG 10KT 3803 9420
HAIL...1.25IN
WIND...<50MPH
$$
DSA1 follow-up statement
194
WWUS53 KSGF 060942
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 AM CDT SUN JUL 6 2014
MOC217-060952-
/O.CAN.KSGF.SV.W.0173.000000T0000Z-140706T1015Z/
VERNON MO-
442 AM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3806 9435 3806 9427 3804 9423 3806 9421
3805 9419 3806 9416 3806 9413 3804 9411
3804 9406 3789 9407 3790 9436
TIME...MOT...LOC 0942Z 275DEG 10KT 3803 9413
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:21 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 6, 3:21 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 321 AM CDT Sun Jul 6 2014 .SHORT TERM...(Today and Monday) Issued at 310 AM CDT SUN JUL 6 2014 Thunderstorms have developed across north central Missouri to the southwest into southeastern Kansas early this morning. This activity has developed on the nose of a low level jet a ahead of a weak upper level disturbance that is tracking south through the region. This activity will continue to develop and track to the south this morning and will mainly affect locations along an northwest of an Anderson to Bolivar to Vichy Missouri line this morning. This activity will weaken and dissipate by the mid morning hours with the strongest activity generally occurring before sunrise this morning. A few strong storms will be possible early this morning with hail to the size of pennies the main risk mainly before 7 AM this morning then storms should generally weaken as the morning moves a long. A warmer and more humid air mass is spreading north into the region and highs will top out in the upper 80s to the lower 90s this afternoon with heat index values in the middle 90s to near the 100 degree mark. Isolated storms could develop mainly east of Highway 65 this afternoon, but some capping is not expected to completely erode and there will not be much in the way of forcing in place. Therefore, this activity will be very isolated, if it can develop at all, and most locations will remain dry. If storms are able to develop this afternoon, instability will increase in excess of 2000J/kg of ML Cape and this instability and theta-E differences greater than 25K would support a localized downburst wind risk with a few of the storms that can develop. Hot and humid conditions will occur again Monday as highs top out in the lower to middle 90s with heat index values in the upper 90s to around 100 degrees. An unstable air mass will once again be over the area, and with the heating of the day the cap should weaken enough for scattered storms to develop Monday afternoon. Theta-E differences greater than 25K combined with the unstably air mass will once again support a risk for localized damaging straight line winds with a few of the stronger storms Monday afternoon. .LONG TERM...(Monday Night through Saturday) Issued at 310 AM CDT SUN JUL 6 2014 An upper level trough will move out of the northern Plains on Monday night and southeast into the region on Tuesday along with a weak cold front. Storms are expected to develop along the front as it pushes south through the area. There will be a risk for strong to severe storms Tuesday afternoon given a moist and unstable air mass along with an increase in deep layer shear with the approach of the upper level trough. Hail to the size of quarters and winds in excess of 60 mph will be the main risks with this activity. Slightly cooler conditions will occur on Wednesday and Thursday behind the front with highs in the middle to upper 80s. An upper level ridge will begin to build towards the region by late in the week sending the front back to the north. A few storms may develop on Thursday and Friday as the front moves north. Warmer conditions are then expected this weekend as highs warm back into the 90s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1143 PM CDT SAT JUL 5 2014 VFR conditions are expected through Sunday evening. An upper level disturbance will bring an increase in mid and high clouds into Sunday morning. We do expect a few showers and perhaps a thunderstorm or two across portions of western Missouri from late tonight into Sunday morning. We have opted to include vicinity showers at Joplin as thunderstorm coverage is expected to be limited. Otherwise, we are expecting dry conditions to persist with continued south winds at the surface. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Schaumann
Hazardous weather outlook, Jul 6, 4:04 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 404 AM CDT SUN JUL 6 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 404 AM CDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO SAG SOUTHEAST ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI INTO PORTIONS OF CENTRAL MISSOURI EARLY THIS MORNING. THESE STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY DOWN POURS. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF HAIL TO THE SIZE OF QUARTERS GENERALLY NORTH OF A PITTSBURG KANSAS TO BOLIVAR TO OSAGE BEACH MISSOURI LINE. THIS ACTIVITY WILL BE STRONGEST DURING THE EARLY MORNING HOURS AS IT WILL WEAKEN AND DISSIPATE DURING THE MID MORNING HOURS. ADDITIONAL ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS PORTIONS OF THE EASTERN OZARKS...THOUGH MOST LOCATIONS WILL REMAIN DRY. IF STORMS CAN DEVELOP A FEW STRONG STORMS WOULD BE POSSIBLE WITH WINDS IN EXCESS OF 50 MPH THE MAIN RISK. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AFTERNOON MAINLY ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF WINDS IN EXCESS OF 60 MPH. THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AND TUESDAY NIGHT AS A WEAK FRONT PUSHES SOUTH INTO THE REGION. THERE WILL BE THE RISK FOR LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WITH THIS ACTIVITY. THEN SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT TIMES ACROSS THE ENTIRE OUTLOOK AREA THROUGH MUCH OF WEEK AS THE FRONT LINGERS OVER THE AREA. AFTERNOON HEAT INDICES IN THE MIDDLE 90S TO AROUND 100 DEGREES WILL OCCUR EARLY THIS WEEK AND AGAIN LATE THIS WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, Jul 6, 3:37 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 AM CDT SUN JUL 6 2014 KSZ073-060930- BOURBON KS- 337 AM CDT SUN JUL 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOURBON COUNTY UNTIL 430 AM CDT... AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAPLETON...OR 10 MILES SOUTHWEST OF MOUND CITY...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE DEVON...FULTON...HAMMOND...HARDING AND MAPLETON. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3804 9499 3805 9464 3791 9463 3792 9499 TIME...MOT...LOC 0838Z 263DEG 10KT 3802 9488 DSA
Special weather statement, Jul 6, 4:12 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 AM CDT SUN JUL 6 2014
MOZ066-067-061000-
ST. CLAIR MO-VERNON MO-
412 AM CDT SUN JUL 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON AND WESTERN
ST. CLAIR COUNTIES UNTIL 500 AM CDT...
AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF HARWOOD...OR 10 MILES
SOUTHEAST OF RICH HILL...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE APPLETON CITY...HARWOOD...JOHNSON CITY...
NEVADA...SCHELL CITY...TABERVILLE...TIFFIN AND WALKER.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3822 9389 3821 9389 3790 9388 3790 9406
3786 9406 3781 9411 3781 9437 3806 9434
3804 9422 3806 9421 3805 9419 3806 9413
3804 9407 3821 9406
TIME...MOT...LOC 0912Z 266DEG 9KT 3801 9421
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:34 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 41 min |
| Jul 6, 4:12 AM CDT | Special Weather Statement | SGF | Vernon | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.